Journal of Symbolic Logic

The geometry of non-distributive logics

Francesco Paoli and Greg Restall

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we introduce a new natural deduction system for the logic of lattices, and a number of extensions of lattice logic with different negation connectives. We provide the class of natural deduction proofs with both a standard inductive definition and a global graph-theoretical criterion for correctness, and we show how normalisation in this system corresponds to cut elimination in the sequent calculus for lattice logic. This natural deduction system is inspired both by Shoesmith and Smiley’s multiple conclusion systems for classical logic and Girard’s proofnets for linear logic.

Article information

Source
J. Symbolic Logic, Volume 70, Issue 4 (2005), 1108-1126.

Dates
First available in Project Euclid: 18 October 2005

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1129642117

Digital Object Identifier
doi:10.2178/jsl/1129642117

Mathematical Reviews number (MathSciNet)
MR2194239

Zentralblatt MATH identifier
1100.03049

Citation

Restall, Greg; Paoli, Francesco. The geometry of non-distributive logics. J. Symbolic Logic 70 (2005), no. 4, 1108--1126. doi:10.2178/jsl/1129642117. https://projecteuclid.org/euclid.jsl/1129642117


Export citation

References

  • G. Battilotti and G. Sambin Basic logic and the cube of its extensions, Logic and foundations of mathematics (A. Cantini et al., editors), Kluwer,1999, pp. 165--185.
  • Nuel D. Belnap Display logic, Journal of Philosophical Logic, vol. 11 (1982), pp. 375--417.
  • Garrett Birkhoff Lattice theory, American Mathematical Society Colloquium Publications, Rhode Island,1973.
  • A. Carbone Duplication of directed graphs and exponential blow up of proofs, Annals of Pure and Applied Logic, vol. 100 (1999), pp. 1--67.
  • J. R. B. Cockett and R. A. G. Seely Finite sum-product logic, Theory and Applications of Categories, vol. 8 (2001), no. 5, pp. 63--99.
  • M. L. Dalla Chiara and R. Giuntini Paraconsistent quantum logics, Foundations of Physics, vol. 19 (1989), pp. 891--904.
  • Vincent Danos and Laurent Reignier The structure of multiplicatives, Archive of Mathematical Logic, vol. 28 (1989), pp. 181--203.
  • B. A. Davey and H. A. Priestley Introduction to lattices and order, Cambridge University Press, Cambridge,1990.
  • Reinhard Diestel Graph theory, second ed., Graduate Texts in Mathematics, vol. 173, Springer Verlag,2000, Text available at \tt http://www.math.uni-hamburg.de/home/diestel/books/graph.theory/.
  • J. Michael Dunn and Gary M. Hardegree Algebraic methods in philosophical logic, Clarendon Press, Oxford,2001.
  • Jean-Yves Girard Linear logic, Theoretical Computer Science, vol. 50 (1987), pp. 1--101.
  • George Grätzer General lattice theory, Academic Press,1978.
  • D. J. D. Hughes and R. J. van Glabbeek Proof nets for unit-free multiplicative-additive linear logic, Proceedings of the 18th Annual IEEE Symposium on Logic and Computer Science (Ottawa), June 2003, extended abstract, pp. 1--10.
  • H. Nishimura Sequential method in quantum logic, Journal of Symbolic Logic, vol. 45 (1980), pp. 339--352.
  • A. G. Oliveira and R. J. G. B. de Queiroz Geometry of deduction via graphs of proof, Logic for concurrency and synchronization (R. J. G. B. de Queiroz, editor), Kluwer,2003, pp. 3--88.
  • Greg Restall An introduction to substructural logics, Routledge,2000.
  • J. Schülte Monting Cut elimination and word problem for varieties of lattices, Algebra Universalis, vol. 12 (1981), pp. 290--321.
  • L. Tortora de Falco The additive multiboxes, Annals of Pure and Applied Logic, vol. 120 (2003), pp. 65--102.